Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 61, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 11, 2016, 11:58 PM EDT for 4 counties in Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 11:58 PM EDT (03:58 UTC)
- Expired
- May 12, 2016, 12:30 AM EDT
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Lee County, KY, Owsley County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 27 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
913
WUUS53 KJKL 120358
SVRJKL
KYC025-129-189-193-120430-
/O.NEW.KJKL.SV.W.0061.160512T0358Z-160512T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1158 PM EDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
WESTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHEASTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 1230 AM EDT
* AT 1158 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EVERSOLE...
OR NEAR BOONEVILLE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JACKSON...BOONEVILLE...BUCKHORN...CROCKETTSVILLE...SEWELL...
QUICKSAND...TAFF...LEROSE...BUCKHORN LAKE S.P....ST. HELENS...
LOST CREEK...KRYPTON...CANOE...COPLAND...VANCLEVE...HOWARD CREEK...
VALJEAN...YEADON...WHICK AND OAKDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3728 8335 3730 8335 3730 8337 3732 8340
3729 8344 3731 8362 3736 8365 3734 8368
3734 8371 3755 8376 3763 8350 3762 8349
3767 8336 3727 8324
TIME...MOT...LOC 0358Z 261DEG 21KT 3744 8364
HAIL...1.00IN
WIND...60MPH
$$
JP2 follow-up statements
423
WWUS53 KJKL 120423
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1223 AM EDT THU MAY 12 2016
KYC025-129-189-193-120430-
/O.CON.KJKL.SV.W.0061.000000T0000Z-160512T0430Z/
PERRY KY-OWSLEY KY-BREATHITT KY-LEE KY-
1223 AM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHWESTERN PERRY...NORTHEASTERN OWSLEY...WESTERN BREATHITT AND
SOUTHEASTERN LEE COUNTIES...
AT 1223 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CANOE...OR 7
MILES SOUTHWEST OF JACKSON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSON...BUCKHORN...CROCKETTSVILLE...SEWELL...QUICKSAND...LEROSE...
BUCKHORN LAKE S.P....ST. HELENS...LOST CREEK...KRYPTON...CANOE...
COPLAND...VANCLEVE...HOWARD CREEK...VALJEAN...YEADON...WHICK...
OAKDALE...WOLF COAL AND LAMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3728 8335 3730 8335 3730 8337 3732 8340
3729 8344 3733 8356 3736 8361 3741 8366
3745 8366 3757 8370 3763 8350 3762 8349
3767 8336 3727 8324
TIME...MOT...LOC 0423Z 261DEG 21KT 3746 8346
HAIL...<.75IN
WIND...60MPH
$$
JP323
WWUS53 KJKL 120432
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1232 AM EDT THU MAY 12 2016
KYC025-129-189-193-120441-
/O.EXP.KJKL.SV.W.0061.000000T0000Z-160512T0430Z/
PERRY KY-OWSLEY KY-BREATHITT KY-LEE KY-
1232 AM EDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERRY...
NORTHEASTERN OWSLEY...WESTERN BREATHITT AND SOUTHEASTERN LEE COUNTIES
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3728 8335 3730 8335 3730 8337 3732 8340
3729 8344 3733 8356 3736 8361 3741 8366
3745 8366 3757 8370 3763 8350 3762 8349
3767 8336 3727 8324
TIME...MOT...LOC 0427Z 261DEG 21KT 3746 8346
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:28 PM EDT, 30 minutes earlier.
Area forecast discussion, May 11, 11:28 PM EDT, 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson KY 1128 PM EDT WED MAY 11 2016 .UPDATE... Issued at 1128 PM EDT Wed May 11 2016 Showers and thunderstorms are bearing down on us from the west. Instability is waning and shear is weak across eastern Kentucky, so would expect a gradual diminishment; however, the leading edge outflow has been putting out winds in the 30 to 40 mph range, and where the outflow has been intersecting new development, winds have been closer to 50 mph at times. This will continue to push east and slowly fizzle with time. Rainfall amounts have not been excessive with most of this activity given the progressive nature; however, will have to keep an eye on upstream development. In general, the IR cloud tops have been warming so this bodes well for now. UPDATE Issued at 744 PM EDT Wed May 11 2016 Shower and thunderstorm complex upstream has morphed into a bowing line of thunderstorms and now bearing down on Louisville. The watch continues to be expanded southeastward and may eventually be needed for portion of eastern Kentucky. Very moist air continues to feed this complex with dewpoints into the mid to upper 60s across much of central Kentucky, even extending into a portion of eastern Kentucky. This should sustain this system as it drops southeast over the next 3 to 6 hours. Looks like right now, activity should reach our western most counties shortly after 10 pm and reach far southeast KY by 2 am. Looks like the shower/storm chances should be done by 5 am for most of the area. Updated pops to increase them to categorical and update temperatures to keep them a bit higher until precipitation arrives later on. && .SHORT TERM...(This evening through THURSDAY night) Issued at 320 PM EDT Wed May 11 2016 A fairly mild and somewhat muggy day out across eastern Kentucky today with dewpoints running in the mid 60s. A convergence zone over northeast kentucky has helped to form some isolated showers and these have been generally lifting northward. This will pave the way for a quiet evening. However, weather will turn more active heading into tonight. a vort max passing from Missouri into Illinois has already helped to develop an intense complex of showers and storms. HRRR/ARW/NMM all have this complex initialized well and bring this across southern/central Illinois, southern Indiana, and into central/eastern Kentucky tonight. Looks like based on current trends and timing, complex should arrive shortly after 10 pm. Unlike last night, instability is already in place, but shear is a bit weaker. Thus, question is can any of this storm strength hold together as it drops into our area despite the weaker shear. Overall, momentum and the little shear there is may be enough, so will go with a period of higher pops overnight as this complex works southeast through the area. One hour flash flood guidance remains very low (generally 0.75-1.25") areawide. While any storms should move through fairly quickly, potential for high precipitation rates may allow this guidance to be reached. However, given the low confidence on storm strength and evolution, will hold off on a flash flood watch for now. May consider a short fused watch a bit later if things come together upstream for more of a heavy rain event. Complex of showers and storms should exit by daybreak tomorrow. We may see another lull in activity tomorrow, which will allow highs to reach the low 80s. A cold front advancing in from the northwest will then push across Kentucky THURSDAY evening. Should be able to destabilize quickly by the evening. While better shear will remain north, there should be just enough to allow for some storm organization. Looks like the main threats would be large hail and damaging winds with the low level shear not sufficient enough to support a tornado threat. We are now in a slight risk of severe storms issued by the Storm Prediction Center. Will continue to highlight the severe risk in the HWO. Shower and thunderstorm chances will decrease as we head into the overnight and predawn hours of FRIDAY as the front exits southeast. Drier and much cooler air will also spread into the area by FRIDAY morning .LONG TERM...(FRIDAY through WEDNESDAY) Issued at 336 PM EDT Wed May 11 2016 A strong upper level low will be stationed over Manitoba starting THURSDAY morning, slowing rotating and shifting eastward across Ontario through the weekend. This will place a overall troughing pattern across much of the eastern conus. Gradients will tighten during the weekend as the low becomes stronger and more wrapped up while rotating in place. The upper level flow will finally start to become more progressive late SUNDAY as the upper level low shifts eastward, though there is some disagreement at this point between the models on the exact location and strength of the upper level low. Regardless, a more zonal pattern will take hold in addition to lessoning pressure gradients. Some shortwave activity will likely still affect the region through the first half of the week despite this zonal flow, though given the lack of model agreement at this time will likely rely on a blend for sensible weather to end out the extended. Speaking of sensible weather, precip will be likely through much of the extended period with the above mentioned pattern in place. After a brief break during the day FRIDAY under post-frontal dry NW flow, a cold front will dive southeast from the surface low also over Canada. This boundary will traverse Kentucky FRIDAY night and SATURDAY afternoon, before becoming stationary to our south, oscillating slightly northward and southward. This could cause some lingering pops across the southern CWA SATURDAY afternoon through MONDAY. The boundary will then shift north as a warm front across Kentucky, pulling higher pops from south to north through TUESDAY. Surface low pressure will then quickly escape eastward from the plains in conjunction with a passing shortwave. Only a few hours after the warm front sweeps across the state, the surface low and associated cold front will push eastward as well through the day WEDNESDAY. As for temperatures, a slight cool down is expected for FRIDAY due to post frontal (from the near term) drier NW flow taking hold across the region. Afternoon temperatures will only reach the low 70s. Overnight lows between FRIDAY and SATURDAY will likely drop fairly significantly to near 50 degrees with mostly clear skies in place for the first part of the evening. Temperatures will continue a cooling trend through the weekend with the passing of the second cold front, with highs in the 60s expected both SATURDAY and SUNDAY. Temperatures will then slowly modify as the upper level troughing pattern shifts to our east and zonal flow takes hold. Highs around 70 degrees is forecast for highs on MONDAY, increasing to the mid 70s by WEDNESDAY. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 744 PM EDT Wed May 11 2016 A potent line of showers and thunderstorms will drop southeast across the area late this evening and overnight. With the initial line of storms, expect a decent gust front with a quick gust out of the west/northwest up to 20 or 30 knots. Otherwise, winds should be fairly light through the period out of the southwest. Showers and storms may bring a brief period of MVFR conditions to the area overnight, but should return to VFR as they exit by daybreak. && .JKL Watches/Warnings/Advisories... None. && UPDATE...GEOGERIAN SHORT TERM...KAS LONG TERM...JMW AVIATION...KAS
Hazardous weather outlook, May 11, 6:46 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 646 PM EDT WED MAY 11 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 646 PM EDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY AFTER 10 PM. SOME STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND HEAVY RAIN. SMALL HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE THURSDAY EVENING WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. KAS
In the hours before
Special weather statement, May 11, 10:54 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1054 PM EDT WED MAY 11 2016
KYZ058-068-069-079-080-120330-
JACKSON-ROCKCASTLE-LAUREL-ESTILL-PULASKI-
1054 PM EDT WED MAY 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...ROCKCASTLE...
LAUREL...ESTILL...AND PULASKI COUNTIES THROUGH 1130 PM EDT...
AT 1053 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF RICHMOND TO NEAR CONWAY TO OTTOWA TO 6
MILES NORTH OF SCIENCE HILL...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
IRVINE...MOUNT VERNON...MCKEE...BOONE...RAVENNA...WANETA...
HAZEL PATCH...DONARO...PARROT...PITTS...JEP HILL...JOHNETTA...
RICE STATION...COLLINGSWORTH...WAGERSVILLE...SAND SPRINGS...
COOKSBURG...LAKE LINVILLE...WILLOW TREE AND EGLON.
THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 48 AND 72.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3736 8456 3733 8451 3748 8445 3747 8438
3754 8435 3751 8426 3756 8409 3764 8413
3767 8409 3782 8410 3781 8412 3782 8411
3784 8408 3785 8396 3784 8396 3780 8397
3775 8386 3740 8391 3720 8422 3722 8475
TIME...MOT...LOC 0253Z 266DEG 36KT 3772 8442 3751 8443 3738 8447 3727
8464
JPSpecial weather statement, May 11, 11:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1127 PM EDT WED MAY 11 2016
KYZ058-059-068-069-079-080-083>086-108-111-112-114-116-120400-
JACKSON-LAUREL-KNOX-LEE-WHITLEY-WOLFE-ESTILL-BREATHITT-WAYNE-
ROCKCASTLE-OWSLEY-POWELL-CLAY-PULASKI-MCCREARY-
1127 PM EDT WED MAY 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...LAUREL...
KNOX...LEE...WHITLEY...WOLFE...ESTILL...BREATHITT...WAYNE...
ROCKCASTLE...OWSLEY...POWELL...CLAY...PULASKI...AND MCCREARY
COUNTIES...
AT 1124 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM RICE STATION TO WANETA TO MERSHONS TO BILLOWS TO MOUNT
VICTORY TO HIDALGO...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...LONDON...MONTICELLO...IRVINE...MOUNT VERNON...
BEATTYVILLE...MANCHESTER...MCKEE...BOONEVILLE...WHITLEY CITY...
BOONE...FINCASTLE...SCIENCE HILL...BURNSIDE...RAVENNA...DONARO...
BUSH...SPRULE...CRESSMONT AND COTTONGIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 32 AND 42.
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 28...AND NEAR MILE
MARKER 30.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 21 AND
72.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
LOUIS B. NUNN PARKWAY U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN
MILE MARKERS 20 AND 26.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3696 8494 3700 8484 3703 8489 3734 8459
3734 8450 3748 8444 3747 8438 3754 8435
3751 8426 3757 8409 3764 8413 3767 8409
3778 8411 3781 8407 3781 8361 3753 8347
3709 8367 3660 8471 3662 8497 3686 8506
TIME...MOT...LOC 0324Z 283DEG 34KT 3771 8405 3749 8405 3727 8413 3718
8426 3704 8441 3675 8496
JPSpecial weather statement, May 11, 11:52 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1152 PM EDT WED MAY 11 2016
KYZ111-112-114-115-120430-
PERRY-LEE-OWSLEY-BREATHITT-
1152 PM EDT WED MAY 11 2016
...A STRONG THUNDERSTORM WILL AFFECT PERRY...LEE...OWSLEY...
AND BREATHITT COUNTIES...
AT 1151 PM EDT...A STRONG THUNDERSTORM WAS OVER SCOVILLE...OR OVER
BOONEVILLE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON...BOONEVILLE...BUCKHORN...CROCKETTSVILLE...TAFF...LEROSE...
IDA MAY...BANFORD...CANOE...COPLAND...VANCLEVE...HOWARD CREEK...
TRAVELLERS REST...VALJEAN...YEADON...WHICK...OAKDALE...GOBBARD...
STURGEON AND WOLF COAL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3733 8363 3736 8365 3736 8367 3734 8368
3734 8373 3735 8380 3737 8381 3752 8383
3765 8340 3732 8335
TIME...MOT...LOC 0351Z 260DEG 16KT 3745 8372
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:54 PM EDT | Special Weather Statement | JKL | Estill, Jackson, Rockcastle | 36 min |
| May 11, 11:26 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 34 min |
| May 11, 11:27 PM EDT | Special Weather Statement | JKL | Clay, Estill, Jackson, Laurel, Lee, McCreary and 5 more | 33 min |
| May 11, 11:52 PM EDT | Special Weather Statement | JKL | Owsley | 38 min |
| May 12, 12:02 AM EDT | Special Weather Statement | JKL | Bell, Breathitt, Clay, Jackson, Knox, Laurel and 10 more | 28 min |
| May 12, 12:25 AM EDT | Special Weather Statement | JKL | Breathitt, Magoffin, Menifee, Morgan, Wolfe | 35 min |
| May 12, 12:29 AM EDT | Special Weather Statement | JKL | Clay, Harlan, Leslie, Perry | 31 min |
| May 12, 12:31 AM EDT | Special Weather Statement | JKL | Bell, Harlan | 29 min |
| May 12, 12:56 AM EDT | Special Weather Statement | JKL | Bell, Floyd, Harlan, Knott, Leslie, Letcher and 3 more | 64 min |
| May 12, 1:03 AM EDT | Areal Flood Advisory | JKL | Jackson, Pulaski, Rockcastle | 117 min |
| May 12, 1:29 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski | 2 hr |
| May 12, 3:24 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 19 hr |
| May 12, 2:18 PM EDT | Special Weather Statement | JKL | Owsley | 27 min |
| May 12, 2:47 PM EDT | Special Weather Statement | JKL | Pike | 13 min |
| May 12, 2:56 PM EDT | Special Weather Statement | JKL | Owsley | 19 min |
| May 12, 3:12 PM EDT | Special Weather Statement | JKL | Knox | 18 min |
| May 12, 3:17 PM EDT | Special Weather Statement | JKL | Breathitt, Perry | 28 min |
| May 12, 3:38 PM EDT | Special Weather Statement | JKL | Leslie | 37 min |
| May 12, 3:56 PM EDT | Special Weather Statement | JKL | Perry | 34 min |
| May 12, 4:28 PM EDT | Special Weather Statement | JKL | Knott | 32 min |
| May 12, 4:55 PM EDT | Special Weather Statement | JKL | Pulaski | 35 min |
| May 12, 5:01 PM EDT | Special Weather Statement | JKL | Menifee, Morgan, Wolfe | 44 min |
| May 12, 5:02 PM EDT | Special Weather Statement | JKL | Pike | 43 min |
| May 12, 5:51 PM EDT | Special Weather Statement | JKL | Johnson | 24 min |
| May 12, 6:00 PM EDT | Special Weather Statement | JKL | Laurel | 45 min |
| May 12, 6:11 PM EDT | Areal Flood Advisory | JKL | Jackson, Lee, Owsley | 3 hr |
| May 12, 6:16 PM EDT | Special Weather Statement | JKL | Johnson | 29 min |
| May 12, 6:28 PM EDT | Special Weather Statement | JKL | Jackson | 32 min |
| May 12, 6:46 PM EDT | Flash Flood Warning | JKL | Jackson, Owsley | 3 hr |
| May 12, 6:58 PM EDT | Special Weather Statement | JKL | Estill, Lee | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.